Alert archive / Ohio / Special Weather Statements in 2012
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Mar 18, 2012, 7:02 PM EDT for Perry County, Ohio. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2012, 7:02 PM EDT (23:02 UTC)
- Expired
- Mar 18, 2012, 7:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Charleston, WV
County Perry County, OH
The radar
The Cincinnati radar (KILN), 138 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 429 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
724
WWUS81 KRLX 182302
SPSRLX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
702 PM EDT SUN MAR 18 2012
OHZ066-182330-
PERRY OH-
702 PM EDT SUN MAR 18 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PERRY COUNTY...
AT 701 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES NORTHEAST
OF PICKERINGTON...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE AS THE STORM APPROACHES...AND HAIL
UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL
FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR THORNVILLE AROUND 710 PM...GLENFORD AROUND
720 PM AND SOMERSET AROUND 730 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3992 8236 3991 8217 3990 8216 3983 8216
3982 8212 3972 8215 3980 8241 3983 8241
3983 8247 3984 8248 3993 8247 3994 8245
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Mar 18, 3:12 PM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, Mar 18, 3:12 PM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
312 PM EDT SUN MAR 18 2012
.SYNOPSIS...
WEAK FLOW WITH SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING.
RIDGING ALOFT AND SLIGHTLY DRIER AIR TUESDAY THROUGH THURSDAY.
ANOTHER LOW PRESSURE SYSTEM AFFECTS THE AREA FRIDAY AND SATURDAY.
&&
.NEAR TERM /THROUGH MONDAY/...
ONE MID LEVEL VORT CENTER EXITS EASTERN PORTION OF THE FORECAST
AREA...AS ANOTHER ENTERS FROM THE WEST. MATURE FEATURE EXITING THE
EASTERN MOUNTAINS CONTAINS MAINLY WEAKENING STRATIFORM
PRECIPITATION...WHILE THE FEATURE MOVING ACROSS SOUTHEAST OHIO IS
JUST STARTING TO GENERATE MORE CONVECTIVE SHOWER AND THUNDERSTORM
DEVELOPMENT. MAIN FOCUS FOR SHOWER DEVELOPMENT WILL BE ACROSS
SOUTHEAST OH AND CENTRAL WV AS THIS MID LEVEL VORT CENTER TRACKS
ACROSS THE FORECAST AREA. HOWEVER...CONVECTIVE DEVELOPMENT MAY ALSO
OCCUR ACROSS CENTRAL KY AND MOVE INTO SOUTHERN COALFIELDS WHERE
FLASH FLOOD WATCH REMAINS IN PLACE FOR THREE COUNTIES.
FOR TEMPS...MAINLY USED SREF BIAS CORRECTED GRIDS FOR MAX AND MIN
TEMPS FOR TONIGHT AND MONDAY WITH SOME MINOR TWEAKS.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
THE MAIN THEME FOR THIS PERIOD WILL BE THE CONTINUED WELL ABOVE
NORMAL TEMPERATURES FOR THIS TIME OF YEAR. BUT THE DEW POINTS
WILL ALSO REMAIN HIGHER THAN NORMAL...MOSTLY IN THE LOW AND MID 50S.
SHOWERS MAY LINGER MONDAY EVENING ACROSS THE ROUTE 50 CORRIDOR ON
NORTH AND DOWN INTO THE CENTRAL MOUNTAINS.
THE WEAK LOW LEVEL FLOW...UNDER THE BUILDING MID LEVEL RIDGE...WILL
TURN TO SOUTHEAST ON TUESDAY. MOISTURE REMAINS MARGINAL. WILL LEAVE
SOME 20 TO 30 POPS ON OUR UPSLOPE AREAS...INCLUDING THE BKW VCNTY
BOTH TUESDAY...AND NOW...WILL INCLUDE THAT PATTERN FOR WEDNESDAY
TOO. THOSE POPS MAY MOVE FURTHER WEST...OR WNW...INTO ERN KETNUCKY
ON WEDNESDAY TOO.
HARD TO BELIEVE WE CONTINUE TO FORECAST OVERNIGHT MINIMUM
TEMPERATURES ALMOST AS WARM AS OUR NORMAL HIGH TEMPERATURE...
SUCH AS THE MID 50S FOR THE LOWLANDS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
UPPER RIDGE HOLDS OFF S/W TROF TO THE W LONG ENOUGH TO KEEP THE
WEATHER DRY THROUGH THU...SAVE PERHAPS FOR SCATTERED DIURNAL
CONVECTION. AFTER THAT...MODEL DIFFERENCES ARISE ON TIMING OF UPPER
LOW AS IT TRACKS THROUGH A LONG WAVE RIDGE POSITION. KEY IS TIMING
OF NORTHERN STREAM S/W ENERGY OVER TOP OF SAID RIDGE...WHICH AFFECTS
TIMING OF THE UPPER LOW AND HOW FAR N OR S IT ENDS UP AS IT
APPROACHES THE E COAST OVER THE WEEKEND.
WENT LARGELY WITH HPC ON POP AND SKY FOR TIMING...WHICH WOULD HAVE
SYSTM APPROACHING THU NT AND FRI AND THEN MOVES THROUGH FRI NT AND
SAT. LOOKS LIKE SYSTEM WILL BE WEAKENING AS IT APPROACHES...BUT
STILL MOISTURE LADEN...WITH PW VALUES OF BETWEEN 1.2 TO 1.35
INCHES...NOT ONLY WAY ABOVE NORMAL...BUT IN FACT IN THE 99TH
PERCENTILE...FOR THIS TIME OF YEAR. SO ANY RAINFALL WITH SHOWERS
AND THUNDERSTORMS ASSOCIATED WITH THIS FEATURE COULD BECOME
EXCESSIVE. WILL LEAVE WATER MENTION IN RWS BUT CONTINUE TO KEEP
OUT OF HWO FROM THIS DISTANCE...PARTICULARLY GIVEN TIMING
UNCERTAINTY.
THE WEATHER SHOULD DRY OUT AND COOL DOWN A BIT IN THE WAKE OF THIS
SYSTEM LATE IN THE WEEKEND.
MINOR CHANGES TO TEMPERATURES VIA BLENDING IN CONSALL OR BCCONSALL.
HAVE THU A LITTLE WARMER AND THEN SLOWER COOLING TREND INTO THE
WEEKEND WITH SYSTEM MOVING THROUGH.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
DISTURBANCE EXITING EASTERN PORTION OF THE FORECAST AREA WITH
DIMINISHING BAND OF PRECIPITATION...AS ANOTHER MID LEVEL
CIRCULATION ENTERS FROM THE WEST. THE FEATURE ENTERING FROM THE
WEST SHOWING INCREASING CONVECTIVE ACTIVITY. EXPECT MVFR WITH
LOCALIZED IFR CONDITIONS UNDER THE HEAVIEST RAIN SHOWERS OR
STORMS...ACROSS CENTRAL WV TO AFFECT MAINLY CRW...CKB...BKW... AND
EKN THROUGH THE EVENING HOURS. CONDITIONS SHOULD IMPROVE AFTER
00-03Z FROM WEST TO EAST.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY...
FORECAST CONFIDENCE...MEDIUM.
ALTERNATE SCENARIOS: TIMING AND DURATION OF VALLEY FOG AT PKB AND
EKN MAY VARY. TIMING OF CONVECTION CAPABLE TO PRODUCE IFR
CONDITIONS MAY VARY.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY L H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY M M M H H M M M H H H H
EKN CONSISTENCY M M H H M M M M H H H H
PKB CONSISTENCY M L H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 18Z MONDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED AT THIS TIME.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR WVZ013-024-
025.
OH...NONE.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...KMC/KTB/TRM
NEAR TERM...KMC
SHORT TERM...KTB
LONG TERM...TRM
AVIATION...KMCHazardous weather outlook, Mar 18, 1:04 PM EDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 104 PM EDT SUN MAR 18 2012 OHZ066-067-075-076-085-VAZ003-004-WVZ005>011-014>020-026>040-046-047- 191715- PERRY-MORGAN-ATHENS-WASHINGTON-MEIGS-DICKENSON-BUCHANAN-WAYNE-CABELL- MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- 104 PM EDT SUN MAR 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ013-024-025-191715- LINCOLN-MINGO-LOGAN- 104 PM EDT SUN MAR 18 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ083-084-086-087-191715- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-GALLIA-LAWRENCE OH- 104 PM EDT SUN MAR 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND SOUTHEAST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 18, 3:42 PM EDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
342 PM EDT SUN MAR 18 2012
OHZ083-084-182015-
JACKSON OH-VINTON OH-
342 PM EDT SUN MAR 18 2012
...SMALL CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL AFFECT CENTRAL
VINTON AND NORTHERN JACKSON COUNTIES...
AT 330 PM EDT...A THUNDERSTORM WAS LOCATED NEAR THE WESTERN VINTON
COUNTY BORDER WITH ROSS COUNTY...NEAR ROUTE 50. THE STORM WAS
MOVING EAST AT 25 MPH.
THIS STORM WILL CAN PRODUCE SMALL HAIL AS IT MOVES THROUGH PARTS OF
VINTON COUNTY...AFFECTING AREAS AROUND SUCH COMMUNITIES AS
BYER...ALLENSVILLE...HAMDEN AND CREOLA.
ANOTHER SHOWER WAS DEVELOPING NORTH OF JACKSON...HEADING TOWARD
WELLSTON IN NORTHERN JACKSON COUNTY. THIS SHOWER COULD DEVELOP
INTO A THUNDERSTORM TOO.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3922 8277 3928 8277 3930 8276 3935 8249
3926 8242 3912 8234 3906 8269 3919 8278Special weather statement, Mar 18, 5:18 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 518 PM EDT SUN MAR 18 2012 OHZ086-087-182145- GALLIA OH-LAWRENCE OH- 518 PM EDT SUN MAR 18 2012 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LAWRENCE AND SOUTH CENTRAL GALLIA COUNTIES... AT 513 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF LAKE VESUVIUS...MOVING EAST AT 5 MPH. WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR WATERLOO AROUND 540 PM AND AID AROUND 550 PM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3872 8227 3848 8232 3856 8268 3874 8264
Special weather statement, Mar 18, 6:12 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
612 PM EDT SUN MAR 18 2012
OHZ086-087-WVZ006-007-014-182245-
CABELL WV-GALLIA OH-LAWRENCE OH-MASON WV-PUTNAM WV-
612 PM EDT SUN MAR 18 2012
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LAWRENCE...
NORTHEASTERN CABELL...SOUTH CENTRAL GALLIA...SOUTHWESTERN MASON AND
WEST CENTRAL PUTNAM COUNTIES...
AT 607 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST
OF PROCTORVILLE...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR ASHTON AROUND 620 PM...ONA AROUND 640 PM AND
MILTON AROUND 650 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
22 AND 35 IN WEST VIRGINIA.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3852 8242 3868 8230 3854 8194 3837 8206
3837 8209 3836 8211Special weather statement, Mar 18, 6:44 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
644 PM EDT SUN MAR 18 2012
WVZ006-007-014-182315-
CABELL WV-MASON WV-PUTNAM WV-
644 PM EDT SUN MAR 18 2012
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PUTNAM...NORTHEASTERN
CABELL AND SOUTHWESTERN MASON COUNTIES...
AT 641 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES WEST OF
WINFIELD...MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR FRAZIERS BOTTOM AROUND 700 PM...ELEANOR
AROUND 710 PM AND WINFIELD AROUND 720 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
27 AND 45 IN WEST VIRGINIA.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3863 8216 3860 8177 3844 8181 3840 8191
3845 8220Special weather statement, Mar 18, 7:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
702 PM EDT SUN MAR 18 2012
OHZ066-182330-
PERRY OH-
702 PM EDT SUN MAR 18 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PERRY COUNTY...
AT 701 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES NORTHEAST
OF PICKERINGTON...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE AS THE STORM APPROACHES...AND HAIL
UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL
FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR THORNVILLE AROUND 710 PM...GLENFORD AROUND
720 PM AND SOMERSET AROUND 730 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3992 8236 3991 8217 3990 8216 3983 8216
3982 8212 3972 8215 3980 8241 3983 8241
3983 8247 3984 8248 3993 8247 3994 8245The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 3:24 AM EDT | Flash Flood Watch | RLX | Lincoln, Logan, Mingo | 17 hr |
| Mar 18, 6:12 PM EDT | Special Weather Statement | RLX | Cabell | 33 min |
| Mar 18, 6:44 PM EDT | Special Weather Statement | RLX | Putnam | 31 min |
| Mar 18, 3:42 PM EDT | Special Weather Statement | RLX | Vinton | 33 min |
| Mar 18, 5:18 PM EDT | Special Weather Statement | RLX | Lawrence | 27 min |
| Mar 18, 7:40 PM EDT | Special Weather Statement | RLX | Perry | 50 min |
Nearby
Special Weather Statements in Ohio, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.